Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2001, 3:56 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 3:56 PM CDT (20:56 UTC)
- Expired
- Jun 26, 2001, 4:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Davidson County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 262057 SVRBNA TNC037-187-262130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 356 PM CDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE NORTHEASTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NOLENSVILLE...OR ABOUT 12 MILES EAST OF FRANKLIN...MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES EAST OF BRENTWOOD AT 415 PM CDT 6 MILES SOUTHEAST OF NASHVILLE AT 430 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JAO LAT...LON 3583 8671 3590 8650 3629 8665 3618 8698
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:44 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 26, 2:44 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT TUE JUN 26 2001 CURRENTLY...SCATTERED THUNDERSTORM ACTIVITY CONTINUED ACROSS MIDDLE TENNESSEE. COLD POOL ALOFT AND HEATING OF THE DAY HAS RESULTED IN LI'S OF -4 TO (-7)...AND CAPE VALUES BETWEEN 1300-1700 J/KG. HAVE HAD HAIL AND WIND EVENTS SNEAKING INTO THE SEVERE CATEGORY. THE STORMS WERE LINING UP WITH A MESOSCALE WIND CONVERGENCE BOUNDARY FROM NRN MISSISSIPPI THROUGH SOUTHERN MIDDLE TENNESSEE. THE H5 LOW IS SITTING OVER THE TENNESSEE RIVER IN OUR WESTERN CWA. FORECAST CONCERNS...THUNDERSTORM CHANCES THROUGH THE WEEKEND. DEALING WITH TEMPS UNDER THE UPPER LEVEL COOL POOL. CURRENT ACTIVITY WILL BECOME ISOLATED THIS EVENING SHORTLY AFTER DIURNAL HEATING ENDS. BROKEN SKY WILL LIKELY BECOME PARTLY CLOUDY THROUGH THE NIGHT. DEW POINTS IN THE LOW 60S WILL RESULT IN 60 TO 65 TEMPERATURES BY MORNING...COOLER IN THE PLATEAU. WILL BREAK UP WEST INTO 2 ZONES FOR TONIGHT...SINCE MOST OF THE ACTIVITY IS LOCATED IN SOUTHERN MIDDLE TENNESSEE. WILL HAVE A HIGHER POP THERE. MODELS ARE IN DECENT AGREEMENT WITH TAKING THE UPPER LEVEL LOW WEST- NORTHWEST OF THE MIDSTATE OVER THE NEXT COUPLE OF DAYS. ACTIVITY HAS BEEN PREVALENT ALONG THE EAST SIDE OF THE LOW. MODEL RESOLUTION IS NOT GOOD ENOUGH TO PINPOINT THE BEST DEFORMATION OR LOW LEVEL BOUNDARIES WITH THIS SYSTEM...HOWEVER...BEST LAPSE RATES TOMORROW DUE TO COLD AIR ALOFT WILL ALIGN IN THE WESTERN HALF OF THE CWA...ALONG WITH THE BEST LOW LEVEL JUICY AIR. THE CONVERGENCE WILL BE THE QUESTION...AS THE SFC-H8 WIND FIELD WILL BECOME MORE UNIDIRECTIONAL OUT OF THE SOUTH...AND THE ENTIRE WIND PROFILE WILL INCREASE SLIGHTLY IN SPEED. THE ETA DOES HINT AT AN H8 BOUNDARY ACROSS THE NORTHWEST HALF OF THE MIDSTATE. OVERALL...THE BEST INGREDIENTS WILL SHIFT WESTWARD. WE SHOULD SEE AT LEAST SCATTERED ACTIVITY (30-40%) ACROSS THE WEST...WILL PUT PLATEAU GROUP IN 20% OR 30% CHANCE. ISOLATED ACTIVITY SHOULD REMAIN TOMORROW EVENING...THEN AS WE MOVE THROUGH THURSDAY AND THE WEEKEND...THE COOL POOL STAYS WEST OF THE MIDSTATE AND GRADUALLY MODERATES CREATING NOT AS STEEP LAPSE RATES. WIND FIELDS STAY UNIDIRECTIONAL...IN THE SOUTHERLY FLOW. AFTER ANOTHER 30 PERCENT COVERAGE DAY IN THE WEST ON THURSDAY...ALL AREAS WILL LIKELY SEE JUST ISOLATED ACTION INTO THE WEEKEND. NUMBERS... BNA 062/085 064/087 2423 CSV 056/080 059/082 2312 .BNA...NONE.h DICKSON 15
In the hours before
Local storm report, Jun 26, 1:28 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
128 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
$
0127 PM LAWRENCEBURG TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE EMA REPORTED TREES DOWN
ALONG WITH POWER OUTAGES.
JAOLocal storm report, Jun 26, 1:37 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
137 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0137 PM PROSPECT TN 60 MPH TSTM WIND GUST
06/26/01 LAWRENCE SPOTTER REPORTED LARGE
TREE LIMBS DOWN AT
PROSPECT.
JAOLocal storm report, Jun 26, 1:49 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
149 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0148 PM MCMINNVILLE TN .75 INCH HAIL
06/26/01 WARREN EMA REPORTED DIME SIZE
HAIL IN THE EASTERN PART OF
MCMINNVILLE6. 1/3 OF
MCMINNVILLE WAS WITHOUT
POWER.
JAOLocal storm report, Jun 26, 2:24 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
224 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0205 PM GAINESBORO TN .75 INCH HAIL
06/26/01 JACKSON HWY DEPT. REPORTED DIME
SIZE HAIL IN THE NORTHERN
PART OF THE QCOUNTY.
JAOLocal storm report, Jun 26, 2:38 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
238 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM LAWRENCEBURG TN FLOOD
06/26/01 LAWRENCE EMA REPORTED 12-18 INCHES
OF WATER IN LOW LYING AREAS
NEAR THE TOWN SQMUARE.Local storm report, Jun 26, 3:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
324 PM CDT TUE JUN 26 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM 4 NE SHELBYVILLE TN 60 MPH TSTM WIND GUST
06/26/01 BEDFORD SHERIFF'S OFFICE AND HWY
DEPT. REPORTED A TREE DOWN
ONd HORSE MT. RD.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:42 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jun 26, 12:47 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 28 min |
| Jun 26, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 27 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Jun 26, 1:24 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 36 min |
| Jun 26, 1:30 PM CDT | Flash Flood Warning | OHX | Lawrence | 2 hr |
| Jun 26, 1:36 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 24 min |
| Jun 26, 1:37 PM CDT | Flash Flood Warning | OHX | Warren | 113 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 36 min |
| Jun 26, 1:54 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 36 min |
| Jun 26, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 42 min |
| Jun 26, 2:10 PM CDT | Flash Flood Warning | OHX | Lincoln | 2 hr |
| Jun 26, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 31 min |
| Jun 26, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Moore | 38 min |
| Jun 26, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 45 min |
| Jun 26, 3:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
| Jun 26, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 35 min |
| Jun 26, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 39 min |
| Jun 26, 3:49 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 31 min |
| Jun 26, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 46 min |
| Jun 26, 4:28 PM CDT | Flash Flood Warning | OHX | Rutherford | 2 hr |
| Jun 26, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 13 min |
| Jun 26, 4:44 PM CDT | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Jun 26, 4:47 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| Jun 26, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 26 min |
| Jun 26, 5:26 PM CDT | Flash Flood Warning | OHX | Putnam | 2 hr |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, White | 43 min |
| Jun 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 43 min |
| Jun 26, 6:26 PM CDT | Flash Flood Warning | OHX | Overton, Pickett, Putnam | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.